Anti-Epileptic Drug Dilantin Causes Life-Threatening Reactions
Dilantin (phenytoin sodium) is a prescription drug used to treat and control epileptic seizures. Introduced in 1938, Dilantin was one of the first modern drugs to control epilepsy. Pfizer manufactures Dilantin.
In 2008, the Food and Drug Administration issued an alert concerning links between Dilantin and Stevens John Syndrome and Toxic Epidermal Necrolysis.
Stevens John Syndrome and Toxic Epidermal Necrolysis can cause serious reactions, and can be life-threatening, if left untreated.
Permanent side effects include:
- Photophobia (sensitivity to light)
- Dry-eye syndrome
- Lung damage
- Chronic obstructive pulmonary disease
- Loss of nail beds
- Chronic fatigue syndrome
- Scarring of the esophagus
- Damage to mucous membranes
The beginning stages of Stevens John Syndrome are characterized by skin rashes, selling of eyelids, red eyes, fever, flu-like symptoms, or blisters around the eyes, mouth, nose, genitals or skin. Toxic Epidermal Necrolysis is a more serious form of Stevens John Syndrome and is characterized by the detachment (peeling) of the top layer of skin.
WARNING: If you are taking Dilantin and have experienced any of these symptoms, contact your doctor immediately.
If you have taken Dilantin and have been diagnosed with Stevens John Syndrome and Toxic Epidermal Necrolysis, contact the Dilantin attorneys at Craig Swapp & Associates for a free, no-obligation legal consultation. Our Dilantin lawyers will outline your legal options and what financial compensation may be available to Dilantin victims. Contact us with details of your case by calling 1-800-404-9000 or using our online form.